ADVERTISEMENT
ADVERTISEMENT

Q. Can I take antibiotics for sinusitis after one week of having the COVID vaccine?

Answered by
Dr. Pawar Satyajit Jalinder
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 06, 2021

Hi doctor,

I have recurring sinus infections, probably four or five per year on average. I had my COVID vaccine before one week and was sick for two to three days, but after that, I started having sinus pressure that was causing pain in my teeth. I went to the dentist to rule out an abscess. Today I went to a walk-in clinic, and they prescribed me the antibiotic tablet Cephalexin 500 mg. When looking up information about this antibiotic, I noticed that it had a list of several vaccines that I should not take with this antibiotic. I called the pharmacy to ask them if they thought it would be a problem to take it, and they said that it could make me sick and contact my physician to be sure. Unfortunately, there are no physicians in the area available. I am trying to figure out if the antibiotic is worth the risk of getting sick and what kind of sickness that might entail. Please note that the sinus infection is moderate to severe. I am telling you this, with the pressure it is causing on my teeth roots and a small blood clot that came up while clearing my sinuses.

Current medication details:

Tablet Depakote.
Tablet Metoprolol ER.
Tablet Tramadol ER.
Tablet Folic Acid.
Tablet Singulair.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I have gone through your query in detail. Before one week, you had the COVID vaccine. After which you stated having symptoms of dental pain, for which you have been prescribed tablet Cephalexin. Also, the infection is moderate to severe.

It is safe to take antibiotics for sinusitis. Tablet Cephalexin does not have many side effects. The only thing you might get is stomach upset. So I would advice you to take antibiotics as sinus infection is more severe. If you do not want to take it, I would suggest another safe antibiotic tablet Augmentin (Amoxicillin and Clavulanic acid). The only side effects are feeling of nausea and stomach upset.

Also, if you can attach the reports of blood tests or doctor's examination, it would help me give an accurate opinion.

Regards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Will antibiotics affect the sputum report?

Your sputum stain says that you have lower respiratory tract infection ...   Read full

Antibiotic Resistance: a Public Health Issue

.. of the potentially deadliest public health concerns the world is facing, with major institutions such as the World Health Organization (WHO) and the Centre for Disease Control and Prevention (CDC) are predicting severe consequences within the next...   Read full

Frequently Asked Questions About COVID-19 Vaccines

Which Vaccine Is Licensed for COVID-19 Worldwide ... This mechanism helps in reducing or preventing the negative impact of symptoms that are caused by COVID-...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»
Importance of Sex Hormones - Types, Functions, Normal Ranges, and Roles
Sex hormones are steroids produced in the body that control sexual development, pregnancy, and overall health. Read belo...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.